MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number EPS06
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/14/2023, d4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is the exact anatomical location of the tip? were there any x-rays or scans taken to determine the exact location of the tip? if yes, can these be shared to be reviewed by ethicon medical? are there plans to remove the spatula tip? if yes, please share the detail plan.Can you please explain what additional user training has been provided to the customer to prevent this from occurring in the future? what is the patient¿s current status? additional information was obtained: from the surgical video of the operation, it was confirmed that the tip had fallen and remained in the body.The surgeon didn't notice it during the operation at the time.The patient has filed a claim for compensation through a lawyer.It seems that it will not be a trial, but the future policy is currently undecided.As a surgeon's idea, he wants to remove it by reoperation.Please confirm if there was just 1 detached electrode tip or if the electrode tip was detached for all of the 5 instruments used by the user.? just 1 detached electrode tip.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2020, the device was used for giant fibroids in an ob-gyn procedure.Since the blades would bend under load, about five of them were replaced with other devices while being used.Recently, when x-rays were taken at another orthopedic clinic, a spatula-shaped tip was found left in the body, and when confirmed, it turned out to be the tip of a spatula.The patient (a woman) is currently out of the hospital, and it seems that the electrode at the tip of the eps06 remains in the body.The surgeon commented that it is true that it was overloaded with a huge fibroid.Therefore, the operation was performed while replacing about 5 devices with other devices.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/11/2023.Additional information was requested and the following was obtained: what is the exact anatomical location of the tip?we cannot get the exact location of the tip.Were there any x-rays or scans taken to determine the exact location of the tip? probably x-ray.If yes, can these be shared to be reviewed by ethicon medical? no, we cannot the operation video and x-ray result.Are there plans to remove the spatula tip? yes, the surgeon would like to remove the tip because the patient cannot take mri in the future.The surgeon wait the patient's decision.If yes, please share the detail plan.We don't know the detail plan.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17744384
Report Number3005075853-2023-06639
Device Sequence Number20247534
Product Code GCJ
UDI-Device Identifier10705036012504
UDI-Public10705036012504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPS06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown